Compact homogeneous universes

Tatsuhiko Koike, Masayuki Tanimoto, Akio Hosoya

Research output: Contribution to journalArticle

34 Citations (Scopus)

Abstract

A thorough classification of the topologies of compact homogeneous universes is given except for the hyperbolic spaces, and their global degrees of freedom are completely worked out. To obtain compact universes, spatial points are identified by discrete subgroups of the isometry group of the generalized Thurston geometries, which are related to the Bianchi and the Kantowski-Sachs-Nariai universes. Corresponding to this procedure their total degrees of freedom are shown to be categorized into those of the universal covering space and the Teichmüller parameters. The former are given by constructing homogeneous metrics on a simply connected manifold. The Teichmüller spaces are also given by explicitly constructing expressions for the discrete subgroups of the isometry group.

Original languageEnglish
Pages (from-to)4855-4888
Number of pages34
JournalJournal of Mathematical Physics
Volume35
Issue number9
Publication statusPublished - 1994
Externally publishedYes

Fingerprint

Discrete Subgroup
Isometry Group
universe
Degree of freedom
Topology
subgroups
Universal Space
Covering Space
Geometry
Hyperbolic Space
degrees of freedom
hyperbolic coordinates
Metric
coverings
topology
geometry

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

Koike, T., Tanimoto, M., & Hosoya, A. (1994). Compact homogeneous universes. Journal of Mathematical Physics, 35(9), 4855-4888.

Compact homogeneous universes. / Koike, Tatsuhiko; Tanimoto, Masayuki; Hosoya, Akio.

In: Journal of Mathematical Physics, Vol. 35, No. 9, 1994, p. 4855-4888.

Research output: Contribution to journalArticle

Koike, T, Tanimoto, M & Hosoya, A 1994, 'Compact homogeneous universes', Journal of Mathematical Physics, vol. 35, no. 9, pp. 4855-4888.
Koike T, Tanimoto M, Hosoya A. Compact homogeneous universes. Journal of Mathematical Physics. 1994;35(9):4855-4888.
Koike, Tatsuhiko ; Tanimoto, Masayuki ; Hosoya, Akio. / Compact homogeneous universes. In: Journal of Mathematical Physics. 1994 ; Vol. 35, No. 9. pp. 4855-4888.
@article{a6495dfeec2349a8b8a3fb1528fe2ddb,
title = "Compact homogeneous universes",
abstract = "A thorough classification of the topologies of compact homogeneous universes is given except for the hyperbolic spaces, and their global degrees of freedom are completely worked out. To obtain compact universes, spatial points are identified by discrete subgroups of the isometry group of the generalized Thurston geometries, which are related to the Bianchi and the Kantowski-Sachs-Nariai universes. Corresponding to this procedure their total degrees of freedom are shown to be categorized into those of the universal covering space and the Teichm{\"u}ller parameters. The former are given by constructing homogeneous metrics on a simply connected manifold. The Teichm{\"u}ller spaces are also given by explicitly constructing expressions for the discrete subgroups of the isometry group.",
author = "Tatsuhiko Koike and Masayuki Tanimoto and Akio Hosoya",
year = "1994",
language = "English",
volume = "35",
pages = "4855--4888",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "9",

}

TY - JOUR

T1 - Compact homogeneous universes

AU - Koike, Tatsuhiko

AU - Tanimoto, Masayuki

AU - Hosoya, Akio

PY - 1994

Y1 - 1994

N2 - A thorough classification of the topologies of compact homogeneous universes is given except for the hyperbolic spaces, and their global degrees of freedom are completely worked out. To obtain compact universes, spatial points are identified by discrete subgroups of the isometry group of the generalized Thurston geometries, which are related to the Bianchi and the Kantowski-Sachs-Nariai universes. Corresponding to this procedure their total degrees of freedom are shown to be categorized into those of the universal covering space and the Teichmüller parameters. The former are given by constructing homogeneous metrics on a simply connected manifold. The Teichmüller spaces are also given by explicitly constructing expressions for the discrete subgroups of the isometry group.

AB - A thorough classification of the topologies of compact homogeneous universes is given except for the hyperbolic spaces, and their global degrees of freedom are completely worked out. To obtain compact universes, spatial points are identified by discrete subgroups of the isometry group of the generalized Thurston geometries, which are related to the Bianchi and the Kantowski-Sachs-Nariai universes. Corresponding to this procedure their total degrees of freedom are shown to be categorized into those of the universal covering space and the Teichmüller parameters. The former are given by constructing homogeneous metrics on a simply connected manifold. The Teichmüller spaces are also given by explicitly constructing expressions for the discrete subgroups of the isometry group.

UR - http://www.scopus.com/inward/record.url?scp=36449006639&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36449006639&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:36449006639

VL - 35

SP - 4855

EP - 4888

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 9

ER -